Tornadoes · United States · Ohio · 2019
EF1 tornado, Johnson to Taylorsville, Ohio, May 19, 2019
From Johnson to Taylorsville, this EF1 tornado ran 1.0 miles across Montgomery County on May 19, 2019, touching down at 9:22 PM EDT and reaching 150 yards wide. It killed nobody, and did $150,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 19, 2019
- Touchdown
- 9:22 PM EDT (01:22 UTC)
- Lifted
- 9:24 PM EDT (01:24 UTC)
- On the ground
- 2 minutes
- Path length
- 1.0 miles (1.6 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- County
- Montgomery County
- Touchdown point
- 39.851, -84.150
- Lift-off point
- 39.864, -84.142
- Record number
- 1905191922-01
What the Weather Service recorded
Scattered thunderstorms moved through the area in association with an upper level disturbance.
Damage from the tornado was largely confined to a suburban residential area to the southwest of the intersection of Taylorsville Road and State Route 202 (Troy Pike). ||The beginning of the observed damage was in a wooded area to the west and southwest of Lincrest Place. Damage became more widespread to the north-northeast of this location, with the most concentrated area of damage observed along Dial Drive between Wildview Drive and Longford Road. Additional damage occurred along several other roads in this area, including Pineview Drive, Pathview Drive, and Bluffview Drive. Throughout this neighborhood, extensive tree damage was observed, with hardwood trees both uprooted and snapped. The density of tree damage in this area was significant. The direction of tree fall was also noteworthy. Although the tornado was moving toward the north-northeast, most of the trees fell from southeast to northwest, with other trees falling in a variety of directions. Based on the amount and severity of tree damage, an EF1 rating was assigned, with an estimated maximum wind speed of 95 mph.||Structural damage was generally limited in severity but widespread in scope, with nearly every home through the middle of the damage path suffering minor roofing or siding damage. One home on Dial Drive had a porch awning lifted and blown to the west, from the rear of the house to the road in front.||The end of the observed damage was just north of Taylorsville Road, where a few trees were damaged in a small wooded area adjacent to a commercial building.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:00 UTC | 19:35 UTC | Wind Advisory | ILN |
| 00:54 UTC | 01:45 UTC | Severe Thunderstorm Warning | ILN |
| 01:21 UTC | 02:00 UTC | Severe Thunderstorm Warning | ILN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 00:38 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at May 19, 7:52 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 19, 7:52 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 752 PM EDT Sun May 19 2019 .SYNOPSIS... A cold front will push east across the area tonight. Cooler and drier air can be expected for Monday and Tuesday as high pressure moves east across the Great Lakes and Ohio Valley. A warm front will move into the region for Wednesday and Thursday, bringing the next chance of showers and thunderstorms along with warmer, more humid conditions. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Pcpn moving northeast through the region this afternoon is exhibiting little if no lightning. This pcpn is in association with an embedded short wave to our northwest, which has induced a convergent low level jet. Am expecting this pcpn to move out of the area by this evening with only a rumble of thunder possible. Thus, the severe threat has diminished greatly across our region. Although synoptic scale winds have been gusty, only one report of Wind Advisory criteria has been met today. With the pcpn moving in, low levels will moisten and temperatures will drop, limiting mixing potential. Thus, any wind gusts over 40 mph are expected to occur mainly in the pcpn, especially the focused line of showers moving across our northern CWFA. For later this evening, a cold front is forecast to move into our region from the west. Instability will not be able to recover enough for a any appreciable severe weather threat. Winds will remain gusty, but below advisory thresholds. For the overnight period, as the cold front moves east across the remainder of the region, forcing will weaken as well as lowering instability such that only a few showers are now expected as it moves east and out of the area by morning. Skies will briefly become partly cloudy before lower clouds/mostly cloudy skies develop in the CAA behind the cold front. Lows will range from the mid 50s west to the lower 60s east. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... An upper level trough will be moving east across the eastern Great Lakes on Monday. CAA and low level moisture will keep skies partly to mostly cloudy during the morning hours. By afternoon, lower clouds should lift up into a cumulus deck with more holes developing as the afternoon hours progress. It will be locally gusty as winds shift from the west to the northwest. It will be drier and cooler. Highs will range from the lower 60s northwest to the upper 70s far southeast. For Monday night, high pressure at the surface and aloft will be building east into the Great Lakes and Ohio Valley. Cumulus clouds should disperse and/or dissipate during the evening, being replaced by some mid and high level clouds spilling in from the west. It will be a little chilly with lows ranging from the lower 40s north to the upper 40s south of the Ohio River. && .LONG TERM /TUESDAY THROUGH SUNDAY/... An anomalously deep and occluding low pressure system across the central plains will induce the slight nosing of the ridge axis into the Ohio Valley as surface high pressure briefly builds into the Great Lakes region on Tuesday. This will maintain east-northeasterly surface flow in a post-frontal environment across the ILN FA, with potentially only a few mid/high clouds streaming in from the west- southwest through the day. High temperatures will range from the mid/upper 60s in west-central/central Ohio to the low 70s near and south of the Ohio River. By Tuesday night into early Wednesday, the remnants of what once was a cohesive and well-formed convective line across the mid-Missouri Valley will nudge eastward closer to the local area but will most likely do so in a weakening state as the source impulse/disturbance essentially becomes sheared-out as it progresses into an increasingly hostile environment characterized by a midlevel ridge axis centered from eastern TN northward into eastern MI. As such, precipitation chances will decrease west to east Wednesday morning with the nudging of the pseudo-warm front east across the area, with just chance PoPs during the day as the remnants of the disturbance push east through the region. By midweek, the expansion of the ridge across the Gulf States and southeast U.S. will yield an increasingly large, warm, and humid airmass across both the Tennessee and Ohio Valleys. Some of this warmth will build back north into the Ohio Valley as early as Wednesday (as the warm front progresses east), which will help provide enough low level instby with the aforementioned disturbance to sprout some diurnally-driven convection throughout the area. The forcing for ascent is not overly strong, but there are indications of some seasonably modest instby during the afternoon hours, so certainly thunderstorms will be maintained in the forecast during this time period. By Thursday, the upper level ridge across the southeast will strengthen considerably -- and this has been, and continues to be, supported both in deterministic and ensemble datasets among multiple synoptic-based modeling systems. The positioning of the high itself will have implications on the sensible weather locally -- as it at the very least appears like the center of the ridge will stay south of the Ohio Valley. This setup does lend itself to the potential for embedded disturbances riding along the northern fringes of the ridge, which would act to keep a daily chance of showers and thunderstorms in the forecast (especially across the northern reaches of the Ohio Valley) opposed to going with a hotter/drier solution. Am leaning right now toward daily chances of showers/storms being maintained with the Ohio Valley positioned more squarely on the fringes of the ridge. Although these kinds of patterns can be deceivingly active for us here locally, did not want to jump too much on precipitation chances given inherent uncertainties in timing and placement. The pattern for the end of the week into the first part of the upcoming weekend may very well feature multiple rounds of storms for the Ohio Valley the specifics of which may not come into better focus for at least several days. Nevertheless, the prospect of having midlevel disturbances pivot about the ridge axis amidst an inherently unstable airmass will be watched in the coming days for the potential for episodic thunderstorms for an extended period of time late in the week. With all of this being said, confidence remains high in a very warm and humid airmass building into the region from Wednesday through the end of the long term period -- with highs in the 80s/near 90 and lows in the 60s. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Convective line pushing through Indiana attm, is timed to reach the western tafs around 01Z. This line has been weakening and lighting in waning. Will carry a 6sm shra at the wrn tafs, with a VCTS at DAY. After the line goes by the tafs, expect scattered to broken clouds. Meanwhile, CMH/LCK are being affected by a line of showers. Expect the showers to push east in a couple of hours. Conditions should remain VFR. Winds in between the two line have weakened, but expect some gustiness to return with the line in Indiana. Cold front will move east across the region overnight. Convective line is expected to fall apart before reaching CMH/LCK. Previous indications of MVFR late tonight have dissipated, so just carried scattered clouds at between 1000 and 2000 feet. On Monday, region will be affected by CAA pattern behind the front. Winds will gusts again in the late morning and afternoon as VFR ceiling will develops. OUTLOOK...Thunderstorms possible Wednesday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...KC AVIATION...Sites
Hazardous weather outlook, May 19, 3:36 PM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 336 PM EDT Sun May 19 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 336 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 8:25 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
825 PM EDT Sun May 19 2019
INZ058-066-073-200100-
Fayette IN-Franklin IN-Ripley IN-
825 PM EDT Sun May 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN FRANKLIN...
NORTHERN RIPLEY AND SOUTHERN FAYETTE COUNTIES UNTIL 900 PM EDT...
At 825 PM EDT, radar indicated strong thunderstorms along a line
extending from Glenwood to 7 miles southwest of Greensburg, moving
east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Batesville, Brookville, Oldenburg, Ballstown, Lake Santee, Blooming
Grove, Columbia, Sunman, Metamora, Laurel, Napoleon, Millhousen,
Alquina, Andersonville, Huntersville, Hamburg, Alpine, Penntown and
Nulltown.
This includes I-74 in Indiana between mile markers 145 and 157.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8530 3960 8530 3963 8504 3953 8504
3952 8500 3921 8509 3919 8544 3920 8544
TIME...MOT...LOC 0025Z 256DEG 40KT 3956 8526 3925 8557
HatzosLocal storm report, May 19, 8:50 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG 5 E FOUNTAIN CITY 39.94N 84.83W
05/19/2019 WAYNE IN 911 CALL CENTER
MULTIPLE TREES DOWN NEAR WHITEWATER ROAD AND 227
INTERSECTION. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, May 19, 9:02 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
902 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TORNADO 5 E EATON 39.74N 84.54W
05/19/2019 PREBLE OH LAW ENFORCEMENT
POLICE OFFICER REPORTED TORNADO ON THE GROUND LOOKING
NORTHEAST FROM MICHAEL AVENUE AND MARTY LANE.
&&
JEGSpecial weather statement, May 19, 9:08 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
908 PM EDT Sun May 19 2019
OHZ035-200145-
Auglaize OH-
908 PM EDT Sun May 19 2019
...A SHOWER WITH GUSTY WINDS WILL AFFECT NORTHERN AUGLAIZE COUNTY
UNTIL 945 PM EDT...
At 908 PM EDT, radar indicated a shower near Wapakoneta, moving east
at 35 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Wapakoneta, St. Marys, Fort Shawnee, Cridersville, New Knoxville,
Waynesfield, Moulton, Buckland, Uniopolis, Kossuth, State Route 116
at State Route 197 and St. Johns.
This includes I-75 in Ohio between mile markers 110 and 118.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4066 8422 4066 8411 4064 8411 4065 8391
4061 8388 4049 8433 4063 8444 4069 8434
4069 8422
TIME...MOT...LOC 0108Z 254DEG 29KT 4059 8429
SitesSpecial weather statement, May 19, 9:11 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
911 PM EDT Sun May 19 2019
INZ059-066-073-074-OHZ060-070-077-200145-
Union IN-Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH-
Preble OH-
911 PM EDT Sun May 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FRANKLIN AND
RIPLEY COUNTIES IN SOUTHEASTERN INDIANA...SOUTHEASTERN UNION COUNTY
IN EAST CENTRAL INDIANA...DEARBORN COUNTY IN SOUTHEASTERN INDIANA...
NORTHWESTERN HAMILTON COUNTY IN SOUTHWESTERN OHIO...SOUTHERN PREBLE
COUNTY IN WEST CENTRAL OHIO AND BUTLER COUNTIES IN SOUTHWESTERN OHIO
UNTIL 945 PM EDT...
At 911 PM EDT, radar indicated strong thunderstorms along a line
extending from West College Corner to near Vernon, moving east at 30
mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Hamilton, Middletown, Fairfield, Oxford, Trenton, Harrison,
Batesville, Lawrenceburg, Greendale, Aurora, Brookville, Bright,
Hidden Valley, Ross, Versailles, Milan, Osgood, Dillsboro, Seven Mile
and West College Corner.
This includes the following Interstates...
I-74 in Indiana between mile markers 151 and 171.
I-74 in Ohio between mile markers 0 and 6.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3910 8544 3961 8482 3957 8481 3958 8437
3954 8436 3899 8498 3900 8500 3898 8500
3898 8504 3895 8506 3894 8510 3894 8512
3896 8512 3893 8514 3892 8520 3891 8544
TIME...MOT...LOC 0111Z 280DEG 25KT 3958 8479 3895 8557
SitesLocal storm report, May 19, 9:14 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 6 N CAMBRIDGE CITY 39.89N 85.18W
05/19/2019 WAYNE IN EMERGENCY MNGR
TREE UPROOTED ON BEAR CREEK ROAD. ALSO, MULTIPLE BRANCHES
DOWN IN WESTERN WAYNE COUNTY. TIME ESTIMATED FROM RADAR.
&&
JEGThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 00:00Z
1.4 hours before the tornado, 56 km from the path. May 20, 2019.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -74 J/kg
- Surface CAPE
- 226 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 5.6 K/km
Cncnati-Daytn, OH (KILN), 12:00Z
10.6 hours after it, 56 km from the path. May 20, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -74758 J/kg
- Surface CAPE
- 6 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.1 K/km
The radar
The Cincinnati radar (KILN), 56 km away, was scanning. The volume nearest the touchdown began at 01:20 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:39 UTC | TORNADO 1 | 2 Nw Eaton | Preble, OH | EF1 TORNADO CONFIRMED WITH ESTIMATED MAXIMUM WINDS OF 90 MPH. DAMAGE TO TREES, HOMES, AND OUTBUILDINGS, INCLUDING PARTIAL ROOF REMOVAL OF TWO STRUCTURES. |
| 00:50 UTC | TORNADO 1 | 3 Ene West Alexandria | Montgomery, OH | EF1 TORNADO CONFIRMED WITH ESTIMATED MAXIMUM WINDS OF 95 MPH. DAMAGE TO TREES, HOMES, AND OUTBUILDINGS ALONG THE PATH. ONE OLD MASONRY BUILDING SUFFERED PARTIAL ROOF AND WALL COLLAPSE. |
| 00:51 UTC | TSTM WND DMG | 2 Ene West Alexandria | Preble, OH | BARN DAMAGE AT ENGLE AND JORDAN ROAD. TREE FELL ON CAR AT 6424 JORDAN ROAD. THIS DAMAGE IS IN THE AREA THAT LAW ENFORCEMENT SPOTTED A TORNADO. |
| 00:51 UTC | TSTM WND DMG | 3 Ene West Alexandria | Montgomery, OH | DOOR AND WALL FROM BARN RIPPED OFF AND METAL ROOFING WRAPPED AROUND UTILITY POLE. VINYL SIDING RIPPED OFF ADJACENT HOUSE. THIS DAMAGE IS IN THE AREA THAT LAW ENFORCEMENT SPOTTED A TORNADO. |
| 00:51 UTC | TSTM WND DMG | 3 Nw New Lebanon | Montgomery, OH | 2 FT DIAMETER TREE SNAPPED AT BASE. TIME ESTIMATED FROM RADAR. THIS DAMAGE IS IN THE AREA THAT LAW ENFORCEMENT SPOTTED A TORNADO. |
| 00:52 UTC | TORNADO | 5 E Eaton | Preble, OH | POLICE OFFICER REPORTED TORNADO ON THE GROUND LOOKING NORTHEAST FROM MICHAEL AVENUE AND MARTY LANE. |
| 01:22 UTC | TORNADO 1 | 2 W Huber Heights | Montgomery, OH | EF1 TORNADO CONFIRMED WITH ESTIMATED MAXIMUM WINDS OF 95 MPH. SIGNIFICANT TREE DAMAGE IN A SUBURBAN RESIDENTIAL NEIGHBORHOOD. |
| 01:24 UTC | TSTM WND DMG | 3 Sw Tipp City | Miami, OH | SEVERAL POWER POLES DOWN ON GINGHAMSBURG-FREDERICK ROAD. |
| 01:24 UTC | TSTM WND GST 46 | Kday Dayton Cox Apt | Montgomery, OH |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of May 19, 2019
19 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 19 | 1:07 AM CDT | EF1 | Jasper, TX | 1.3 | 600 | 1 | $50,000 | |
| May 19 | 1:21 AM CDT | EF1 | Jasper, TX | 3.1 | 100 | $15,000 | ||
| May 19 | 2:02 AM CDT | EF0 | Natchitoches Parish, LA | 1.2 | 80 | |||
| May 19 | 2:46 AM CDT | EF1 | Richland Parish, LA | 18.7 | 700 | $100,000 | ||
| May 19 | 3:14 AM CDT | EF1 | Beauregard Parish, LA | 2.9 | 600 | $10,000 | ||
| May 19 | 3:19 AM CDT | EF1 | Beauregard Parish, LA | 2.6 | 800 | $75,000 | ||
| May 19 | 3:26 AM CDT | EF1 | Beauregard Parish, LA | 2.7 | 250 | $7,000 | ||
| May 19 | 4:40 AM CDT | EF1 | Allen Parish, LA | 2.3 | 50 | $7,000 | ||
| May 19 | 5:03 AM CDT | EF1 | Allen Parish, LA | 1.3 | 900 | $50,000 | ||
| May 19 | 5:42 AM CDT | EF0 | Evangeline Parish, LA | 0.2 | 50 | $5,000 | ||
| May 19 | 5:47 AM CDT | EF1 | Evangeline Parish, LA | 9.1 | 400 | $150,000 | ||
| May 19 | 5:50 AM CDT | EF1 | Evangeline Parish, LA | 2.5 | 600 | $100,000 | ||
| May 19 | 8:30 AM CDT | EF0 | Saint Helena Parish, LA | 0.2 | 30 | |||
| May 19 | 6:25 PM EDT | EF0 | Barry, MI | 1.4 | 50 | $20,000 | ||
| May 19 | 3:41 PM PDT | EF0 | Fresno, CA | 0.3 | 100 | |||
| May 19 | 8:03 PM EDT | EF1 | Lancaster, PA | 0.8 | 125 | $100,000 | ||
| May 19 | 8:39 PM EDT | EF1 | Preble, OH | 4.4 | 150 | $250,000 | ||
| May 19 | 8:50 PM EDT | EF1 | Preble, OH | 7.6 | 120 | $550,000 | ||
| May 19 | 9:51 PM EDT | EF1 | Bucks, PA | 0.3 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.